Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 1, 2001, 2:13 PM EDT for Jackson County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 2001, 2:13 PM EDT (18:13 UTC)
- Expired
- May 1, 2001, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Jackson County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 2:15 PM EDT | Hail 0.88 | Oak Hill, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 011813 SVRCRW OHC079-011845- /NEW.KRLX.SV.W.0043.011813-011845/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 213 PM EDT TUE MAY 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN OHIO... * UNTIL 245 PM EDT... * AT 204 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF JACKSON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...WELLSTON. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:10 PM EDT, 3 minutes earlier.
Area forecast discussion, May 1, 2:10 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 210 PM EDT TUE MAY 1 2001 WEAK UPPER LEVEL DISTURBANCE TRIGGERING SCATTERED TSTMS ACROSS SE OH...NE KY AND SRN HALF OF WV. MOST SHUD DIE AFTER 6 PM...BUT A FEW MAY LINGER UNTIL AFTER SUNSET. WILL GO WITH AN EARLY THIS EVENING CHANCE OF SHWRS/TSTMS WRN WV..SE OH...NE KY AND VA ZONES. OTHERWISE NO MENTION OF PCPN FOR OVERNIGHT. MODELS CONTINUE TO SHOW WEAK FLOW ACROSS THE CWA. RIDGE STRENGTHENS WED AND THU ACROSS AREA. MAY BE A FEW TSTMS DEVELOP IN WV MTNS INTO SW VA WED AFTN...OTHERWISE NO PCPN EXPECTED UNTIL FRI NIGHT AND/OR SAT AS COLD FRONT TRIES TO DROP INTO CWA. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / ZINN
In the hours before
Special weather statement, May 1, 10:53 AM EDT, 3 hours 20 minutes before
VAZ003-011945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1053 AM EDT TUE MAY 1 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SATURATED AREA THIS MORNING. SOME OF SMALL STREAMS ARE BANKFULL...SOME ROADS MAY HAVE WATER FLOWING ACROSS THEM IN THE LOWLYING AREAS. AS THE AREA CONTINUE TO RECEIVE MODERATE TO HEAVY RAINS...THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AS A FLASH FLOOD WARNING MAY BE NEEDED IN THE NEXT COUPLE OF HOURS. DO NOT DRIVE INTO WATER OVERFLOWING THE ROADS. .END/ELW
Special weather statement, May 1, 11:20 AM EDT, 2 hours 53 minutes before
VAZ003-011945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV...CORRECTION TO ADD COUNTY NAME. 1120 AM EDT TUE MAY 1 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS SATURATED AREA IN DICKENSON COUNTY IN SOUTHWEST VIRGINIA THIS MORNING. SOME OF THE SMALL STREAMS ARE BANKFULL...SOME ROADS MAY HAVE WATER FLOWING ACROSS THEM IN THE LOWLYING AREAS. AS THE AREA CONTINUE TO RECEIVE MODERATE TO HEAVY RAINS...THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AS A FLASH FLOOD WARNING MAY BE NEEDED IN THE NEXT COUPLE OF HOURS. DO NOT DRIVE INTO WATER OVERFLOWING THE ROADS. .END/ELW
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:19 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 26 min |
| May 1, 2:49 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.